I'm a 22 year old female. I am have been having very strange and scary symptoms. It all started last Tuesday. Every time I stand up I black out. I haven't passed out but it has come close. I get very dizzy and my ears ring when I stand up as well. Yesterday I lost my vision twice when I stood up. I have very bad weakness and shortness of breath after walking short distances. Also when I do stand up and blackout my entire face and head has stabbing and throbbing pain.It seems as if its much worse in the morning until lunch time. My legs are extremely weak and it hurts them to even stand up from a chair. When I was standing up last night both of my thighs all of a sudden went numb and I lost my control and thankfully I had a chair right behind me. Last Wednesday I drove myself to the ER because I just have this awful feeling that something is seriously wrong. When I was at the ER I found out my blood pressure was very low. It would drop when I stood up. It got down to 70/50. The ER told me that I was dehydrated. All blood tests came back normal. I wasn't happy when they sent me home because I thought it was crazy that I was dehydrated. I believe something caused me to be dehydrated. I drank tons of fluids and I know I can no longer be dehydrated. This has lasted almost a week and I just don't know why or what is wrong. My blood pressure gets as low as 50/43. It will drop that low and then the next time I check it, it's 125/93. Up and down all day long. I bought a glucose monitor and this morning when I woke up it was 124.
It's so hard to even get ready in the morning for work because I constantly am having to sit down after only a few minutes of standing.
Does anybody have ANY suggestions? I don't want to go back to the hospital because I know they won't do anything. Friday I went to an urgent care clinic because my PCP is out of town. When I saw the doctor he really didn't know what was wrong. All he had to say was it might be a viral infection. I thought that was the craziest thing i have ever heard.
Another thing is that I have been seeing dark blurry spots out of the sides of my eyes.
I really don't know what to do. I am very scared that something is wrong with me.
First of all, I want you to stop worrying that you have some sort of a life-threateninng disease. Possible, of course, but unlikely. All of this is very frightening, I am sure, but you are going to be around for a long time. . You have been experiencing what is called postural hypotension. I suspect there are two issues. The first being systemic dehydration, which your physicians have identified. They don't seem to have taken much time to explain things to you. I guess that is part and parcel of the "five-minute visit" so common these days. The most likely co-factor is a low hematocrit (erythrocytes carrying oxygen), secondary to anemia. This is very common in females. If you smoke the problem becomes 100 percent worse. You have to make a special effort to remain hydrated and drink 32 ounces of fluid per day religiously, including electrolytes, eithern from Gatorade or powdered drink mix containing electrolytes. In rare cases there is a failure of the muscles surrounding the blood vessels in the legs to compress rapidly when one stands. This is a symptom of certain neurological diseases, such as Parkinson's, however I don't think that is the problem. A possible cause of failure of the peripheral vasculature to rapidly contract is either electrolyte deficiency or calcium deficiency. Take a glass of milk each day with a D3 supplement. You need an evaluation by an endochronologist for a full diabetic screen to include an hba1c and fasting glucose protocol. Diabetes is a common cause of dehydration. And, of course blood work to include a hematocrit and evaluation for anemia. Systemic infections, either viral or bacterial sometimes cause widespread dilation of the vasculature, lowering the bloood pressure,which is why your physician suggested a viral infection.
Well I would agree with caregiver 222 above and add that you must be sure you are eating correctly. Are you eating fresh fruit and vegetables? Getting enough magnesium, potassium calcium and vitamins.? Stay off coffee, soda drinks and alcohol as these tend to dehydrate rather than hydrate. Skim milk, water and slightly watered down fruit juice and electrolyte solutions would be helpful. Get yourself tested for diabetes. All the best.
Welcome to the MedHelp forum!
Yes, it could be postural hypotension. The blood pressure falls when you stand and causes all the symptoms that you are suffering. Dehydration, certain medications, heart problems, untreated diabetes, and nervous system disorders can all cause this. TIAs or transient ischemic attacks can also be the cause. Certain epilepsies too behave this way with temporary blackouts. Certain internal ear problems can also affect blood pressure monitoring by the body by not properly signaling a change in position. Blood pressure monitoring, tilt table test, EKG, heart echo, ambulatory blood pressure recording are all required for diagnosis.
To begin with make a conscious effort to drink fluids (not plain water but juice, lemonade, soups, herbal tea, etc), and eat at regular intervals. Normally this helps. If it does not, then you need to consult a doctor and get all the above causes ruled out.
I know that the hospital did check for anemia and said it was negative. My EKG and Chest X Ray was fine.
I was reading up on symptoms of Diabetes this morning and it hit me right in the face. All of my symptoms are related to diabetes. I know that it doesn't mean I have diabetes but I am pretty convinced and devastated. This morning when I got out of bed my blood sugar was 143. TOO HIGH!
I am having my doctor send me to a lab to get my testing done and I am actually ready to get it done so I can have some relief from these horrible symptoms.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.